Doctor insights on:
Effexor Hair Loss
Hair loss, otherwise known as alopecia, can be caused by different reasons, including damage to the hair shaft or follicles or fungal infections. There are two main types of alopecia. Alopecia areata occurs when the body's immune system attacks hair follicles and causes hair to fall out. Androgenetic (or androgenic) alopecia, on the other hand, is an inherited form of hair loss. With alopecia areata, hair can fall out in patches all over the body. With androgenetic alopecia, hair on the head first thins and then falls out. In men, this is called male pattern hair loss; in women, it is called ...Read more
Is 100 mg of Zoloft comparable to 75 mg of effexor (venlafaxine)? Which one causes hair loss or weight gain most often?
Zoloft vs Effexor (venlafaxine): Mom hundred milligrams of zoloft would equate in practice to approximately 150 mg of Effexor (venlafaxine) in my experience. Both weight gain and hair loss are more common with effexor (venlafaxine). Zoloft has rarely caused hair loss and it is thought to be due to its mild dopaminergic effect. Zoloft is generally considered to be weight neutral, but as with any medication of this class there are exceptions to the rule. Wait gain from this ssri class tends to occur late in treatment if at all. The weight gain if it were to occur would likely start between six months and one year after the initiation oftreatment. ...Read more
Will taking 100 mg of sertraline cause weight gain or hair loss? I am switching from Effexor (venlafaxine) XR and worried about weight gain!
Hair Loss: Hair is a protective adaptation of the body to the elements. Hair loss may be a result of numerous factors which may include, genetics, metabolic or exposure to a toxic environment. Medical treatment includes minoxidil, spirinolactone, propecia, (finasteride) etc... There are surgical options which includes implants. Laser therapy may help. Alternative remedies such as fo-ti may also be of help. ...Read more
Is there "real" help for hair loss for women? 2 long story. Anesthesia started it. Hasn't changed. I am mortified. 1/2's gone.
Lots of reasons: Go see your family doc and even get a referral to a dermatologist specializing in hair loss. First, remember that stress can lead to hair loss. Child birth & hospitalization are classic causes of stress but so is surgery. Hair eventually comes back several months later. Thyroid disease can do this too. So can too much testosterone & its derivative, dihydrotestosterone. So get tested and see derm. ...Read moreSee 2 more doctor answers
Depends on cause...: One's primary care doctor can check for medical causes. If none are found, then one can see a dermatologist, especially one specializing in hair restoration (some treatments: minoxidil, finasteride, hair transplants, ...). Medical causes may include: hormonal problems (low thyroid), seborrhea, alopecia areata, stressful illness. Other causes: genetic male/female pattern baldness, telogen effluvium. ...Read more
- Talk to a doctor live online for free
- Can effexor cause hair loss?
- Effexor xr loss of appetite
- Effexor weight loss
- Ask a doctor a question free online
- Effexor xr weight loss
- Effexor loss of appetite
- Zoloft or effexor for weight loss
- Can effexor cause weight loss?
- Talk to a dermatologist online